It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Ativan concerns



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-07-2004, 05:07 PM   #1
    clt13
    Newbie
     
    clt13's Avatar
     
    Join Date: Feb 2004
    Location: Charlotte, NC
    Posts: 3
    clt13 HB User
    Ativan concerns

    Over the past 9 months I developed severe neck and back problems, and other unrelated health problems, and developed an uncontrollable level of anxiety regarding my health. All I could think about was my pain all the time. I went to see a phsychiatrist... first we tried Effexor XR, that didn't work for me (side effects were too much). Then in September 2003, he put me on Ativan (Lorazepam), 0.5mg 4 times a day for a total of 2mg a day. This was a Godsend and has helped me get my life back and improve (slowly) some of my physical health problems. After a month of that he added Remeron (antidepressant), which also helped. As a result of internet research, I became scared out of my mind about Ativan and benzos in general and decided to taper myself off of it. I had only been taking it for 2 months so I reduced by 1/2 mg a day over a 3 week period. I successfully stopped taking it and took none for 3 weeks but then my anxiety levels skyrocketed due to worsening of my spinal problems and increased work stress. I started taking the dose of 1/2 mg 4 times a day again in late December and have been taking the same amount ever since. I have noticed a definite tolerance as it doesn't have nearly the effect it once did. However, I have never taken more than the prescribed dose; I met with the psychiatrist and he agreed with me that it was best to keep the dosage as is (I want to avoid ramping it up if at all possible). My hope is come April/May when my work stress has leveled off, I will work (this time with the supervision of the psychiatrist) to taper off the dose and stop taking it.

    Has anyone had experience with this dosage level of Ativan and do you think I need to stop taking ASAP, or should I be OK for another 3-4 months?

     
    Sponsors Lightbulb
       
    Old 02-07-2004, 06:35 PM   #2
    Some12
    Senior Veteran
     
    Some12's Avatar
     
    Join Date: Nov 2003
    Posts: 724
    Some12 HB User
    Thumbs up Re: Ativan concerns

    Quote:
    Originally Posted by clt13
    Over the past 9 months I developed severe neck and back problems, and other unrelated health problems, and developed an uncontrollable level of anxiety regarding my health. All I could think about was my pain all the time. I went to see a phsychiatrist... first we tried Effexor XR, that didn't work for me (side effects were too much). Then in September 2003, he put me on Ativan (Lorazepam), 0.5mg 4 times a day for a total of 2mg a day. This was a Godsend and has helped me get my life back and improve (slowly) some of my physical health problems. After a month of that he added Remeron (antidepressant), which also helped. As a result of internet research, I became scared out of my mind about Ativan and benzos in general and decided to taper myself off of it. I had only been taking it for 2 months so I reduced by 1/2 mg a day over a 3 week period. I successfully stopped taking it and took none for 3 weeks but then my anxiety levels skyrocketed due to worsening of my spinal problems and increased work stress. I started taking the dose of 1/2 mg 4 times a day again in late December and have been taking the same amount ever since. I have noticed a definite tolerance as it doesn't have nearly the effect it once did. However, I have never taken more than the prescribed dose; I met with the psychiatrist and he agreed with me that it was best to keep the dosage as is (I want to avoid ramping it up if at all possible). My hope is come April/May when my work stress has leveled off, I will work (this time with the supervision of the psychiatrist) to taper off the dose and stop taking it.

    Has anyone had experience with this dosage level of Ativan and do you think I need to stop taking ASAP, or should I be OK for another 3-4 months?
    Dear clt13,
    First of all I don't take ativan but I have been on xanax for years. You should stay on it at the same dosage and work through the highs and lows to level out again. You went off of it way to soon and to fast also. You can't put a time limit on when to go off of benzos or any other mental medication. You have to stabilize and go off not by desire or fear alone. You will know when it is time and your Psychiatrist is right in having you stay at the dosage that was working. Don't do anything without the Psychiatrist's knowledge, before you do it. I am on xanax for life for other un-diagnosible conditions and I do not up my dosage. Your body is probably in a reajustment phase because you took something away that altered you and was working and then added it right back. You can't do that and going off benzos can not be done by creating a drop schedule either. You drop 0.5mg or better cut the pill and drop 0.25mg for at least a week and stabilize for days before you drop 0.25mg again. If you are having problems you may have to stay at a drop for a few weeks to stabilize before going down again. The word for all of these medicaitons is "Stabilize" going on and off. Anything else and you will pay for it, I know. As far as the pain, I too suffer from quite a lot of that in every part of my body. This is where you might need to look into an additive to the ativan like I take, neurontin. I know that it is a contriversal medicaiton but is not contriversal due to danger but what it actually works to control, such as pain, seizures, etc. I will say one thing, it seems to kill the pain working with my benzo. This is just one med as a suggestion as an additive but with this one if you were to use it, go onto it slowly. Pain doctors like to bring you up on this kind of thing so fast it puts you into a head spin. 300mg tops every two or three weeks and only enough to control the pain. I take 300mg 4 times a day. I can't see you needing more then that, if that. This is just a future suggestion. Stay with the ativan and see how it does when you stabilze again. It may take longer because of the sudden changes in your body that it has to adjust to again. By the way 2mg of Ativan is equal to 1mg of xanax. So I take the equiviant of 8mg of ativan a day, so don't think you are on a real high dosage. Hey, I hope it gets better for you and hang in there, there is relief to be found in any case. Have a nice day my Friend.

    Sincerely,

    Sickman

     
    Old 02-08-2004, 10:44 PM   #3
    clt13
    Newbie
     
    clt13's Avatar
     
    Join Date: Feb 2004
    Location: Charlotte, NC
    Posts: 3
    clt13 HB User
    Re: Ativan concerns

    Sickman,

    Thank you very much for your advice, it gives me good peace of mind and some great suggestions on medication possibilities. Best of luck with everything to you, my friend.

    Clt13

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Klonopin or Ativan lady68 Anxiety 3 04-18-2009 10:08 AM
    ativan jennifer819 Addiction & Recovery 1 05-03-2008 11:33 PM
    Is Zoloft an alternative to Ativan? Perry2 Anxiety 4 10-15-2007 08:22 AM
    concerns about ativan addiction softletters Anxiety 12 05-27-2006 12:53 PM
    Ativan For Sleep? ZoloftMan Anxiety 20 01-18-2006 06:30 AM
    Ativan shakes after 1mg a day for 2 weeks? Pez Dee Spencer Anxiety 1 04-17-2005 02:00 PM
    Has anyone tried Ativan? kjarels Depression 7 12-15-2004 11:54 AM
    Want to get off of Ativan after years................... JufyJuice Addiction & Recovery 3 01-23-2004 07:29 AM
    I need help with ativan withdrawl nomoreativan Addiction & Recovery 5 09-10-2001 05:07 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:25 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!